• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Restoril (temazepam) Capsules


Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- February 2008

 

The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary.


Summary View

 

Sections Modified Summary of Changes to Contraindications and Warnings

WARNINGS

  • Complex Behaviors
  • Severe Anaphylactic and Anaphylactoid Reactions

PRECAUTIONS

  • Special Concerns
    • "Sleep-Driving" and Other Complex Behaviors

MEDICATION GUIDE

  • What is the most important information I should know about Restoril?
  • Who should not take Restoril?
  • What is Restoril?
  • How should I take Restoril?
  • What are the possible side effects of Restoril?

WARNINGS

Complex Behaviors

Complex behaviors such as “sleep-driving” (i.e., driving while not fully awake after ingestion of a sedative-hypnotic, with amnesia for the event) have been reported. These events can occur in sedative-hypnotic-naïve as well as in sedative-hypnotic-experienced
persons...

...Due to the risk to the patient and the community, discontinuation of Restoril should be strongly considered for patients who report a “sleep-driving” episode. Other complex behaviors (e.g., preparing and eating food, making phone calls, or having sex) have been reported in patients who are not fully awake after taking a sedative-hypnotic...

Severe Anaphylactic and Anaphylactoid Reactions

Rare cases of angioedema involving the tongue, glottis or larynx have been reported in patients after taking the first or subsequent doses of sedative-hypnotics, including Restoril. Some patients have had additional symptoms such as dyspnea, throat closing, or nausea and vomiting that suggest anaphylaxis. Some patients have required medical therapy in the emergency department. If angioedema involves the tongue, glottis or larynx, airway obstruction may occur and be fatal. Patients who develop angioedema after treatment with Restoril should not be rechallenged with the drug.